MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542480M
Medical Device Problem Codes Material Rupture (1546); Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: unknown.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast surgery with a 475cc mentor siltex round spectrum prosthesis (left) and experienced an unspecified issue postoperatively.As a result, the patient underwent removal and replacement with an unspecified breast implant on (b)(6) 2021.At this time of report, it is unknown what kind of issue that the patient experienced and resulted in the revision surgery.Follow-up is still in progress.If additional information is received in the future, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
On 29-apr-2021, it was found that additional information regarding the patient's information and procedure was omitted on the previous report.On 30-apr-2021, mentor received additional information regarding the patient¿s information.The patient¿s race is caucasian.The relevant fields have been updated.Manufacturer's reference number: (b)(4) on 23-apr-2021, mentor received additional information regarding the patient's information and procedure.The patient's dob is (b)(6) 1939.The patient underwent a revision breast reconstruction with the reported medical device.
 
Additional Manufacturer Narrative
On (b)(6) 2021, mentor received additional information regarding the patient¿s information and suspected medical device.The patient identifier is (b)(6).The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.On (b)(6) 2021, mentor received additional information regarding the patient's symptoms and replacement device.The patient experienced left-sided deflation.The diagnosis was confirmed by a healthcare professional.Updated reason for device explant and/or reoperation: deflation.The replacement device is a 425cc mentor memorygel breast implant (catalog #: 3504251bc, serial #: (b)(6).Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, the investigation on the suspected medical device was completed.The product was returned to mentor for evaluation with approximately 17 cm of tubing attached to the implant; the connector and injection dome were returned too.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned device revealed that the breast implant had an area of siltex cracking on the posterior view.Additionally, a tear was noted within the siltex cracking, measuring approximately 0.1 cm.Also, the shell of the implants looks blue, caused by a substance name revital-ox 2x enzymatic detergent.Leak testing was performed in accordance with mentor procedures, and no additional leak sites were detected during the analysis.The evaluation determined that the cause of the deflation is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.As stated in the product insert data sheet, is contraindicated to place drugs or substances inside the implants other than sterile saline for injection since this could compromise the product integrity.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11579214
Report Number1645337-2021-03222
Device Sequence Number17024411
Product Code FWM
UDI-Device Identifier00081317002123
UDI-Public00081317002123
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2018
Device Model Number3542480M
Device Catalogue Number3542480M
Device Lot Number6881308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/06/2021
04/29/2021
09/01/2021
Initial Report FDA Received Date03/27/2021
Supplement Report FDA Received Date04/29/2021
05/22/2021
09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR